Skip to main content

Advertisement

Drug hypersensitivity to various antihistamines with cross-reactions: a case report

Antihistamines (Histamine receptor antagonists) are widely prescribed medicines in the treatment of allergic disorders, especially the symptoms of hypersensitivity reactions, mainly blocking the activity of vasoactive amines to their receptors. Drug adverse reactions such as sleepiness and dry mouth are frequently encountered. However, drug hypersensitivity provoking itchy hives by antihistamines were rarely reported. A 41-year-old female patient visited allergy clinic for generalized itchy hives from time to time, which had been aggravated 3 months before. Whenever she was exposed to antihistamines for treatment, she felt her hives got immediately full-blown. As a screening, she was tested with various antihistamines on her skin, then skin test-negative antihistamines were orally administered. Finally we failed to choose a safe antihistamine for the treatment of her symptoms. We report a case of drug hypersensitivity to various antihistamines with cross-reactions in a patient with chronic urticaria.

Author information

Correspondence to Jaechun Lee.

Rights and permissions

This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited. The Creative Commons Public Domain Dedication waiver (http://creativecommons.org/publicdomain/zero/1.0/) applies to the data made available in this article, unless otherwise stated.

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Keywords

  • Public Health
  • Receptor Antagonist
  • Histamine
  • Female Patient
  • Adverse Reaction